Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 4, NWS Atlanta, GA

March 15, 20199 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 15, 2019, 2:41 PM EDT for 9 counties in Georgia. It took effect at Mar 16, 2019, 4:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2019, 2:41 PM EDT (18:41 UTC)
In effect from
Mar 16, 2019, 4:00 AM EDT
Expired
Mar 16, 2019, 10:00 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS72 KFFC 151841
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
241 PM EDT Fri Mar 15 2019



GAZ005>009-013>016-160245-
/O.NEW.KFFC.FZ.W.0004.190316T0800Z-190316T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
241 PM EDT Fri Mar 15 2019

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT SATURDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 4 AM to 10 AM EDT
Saturday.

* TEMPERATURES...Lows around 32 degrees. 

* TIMING...Overnight through mid morning Saturday. 

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
178 
WWUS72 KFFC 160145
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
945 PM EDT Fri Mar 15 2019


GAZ005>009-013>016-161400-
/O.CON.KFFC.FZ.W.0004.190316T0800Z-190316T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
945 PM EDT Fri Mar 15 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
SATURDAY...

* TEMPERATURES...Upper 20s to low 30s.

* TIMING...4 AM to 10 AM Saturday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
136 
WWUS72 KFFC 161416
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1016 AM EDT Sat Mar 16 2019



GAZ005>009-013>016-161530-
/O.EXP.KFFC.FZ.W.0004.000000T0000Z-190316T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1016 AM EDT Sat Mar 16 2019

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing within the warned area. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 15, 1:57 PM EDT, 44 minutes earlier.

Area forecast discussion, Mar 15, 1:57 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
157 PM EDT Fri Mar 15 2019

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 735 AM EDT Fri Mar 15 2019/

SHORT TERM /Today through Saturday/...

Narrow line of convection continues just ahead of the front from
north central Georgia into southwest Alabama. Sufficient instability
has persisted for isolated strong to severe storms along this axis
despite better shear beginning to lift northeast of the forecast
area. This trend should follow the line of better convection as it
shifts slowly south and east across the forecast area today into
this evening. Overall the threat for severe thunderstorms today is
somewhat limited but certainly not zero across north and west
central Georgia this morning and into east central Georgia this
afternoon.

Noticeably cooler and drier air spills in from the northwest through
the day and tonight as the precipitation ends from northwest to
southeast. Just how far the front sinks into south Georgia a bit up
in the air right now as the mid/upper flow basically goes westerly
and little impetus evident to push the front too far south. Kept
quite a bit of cloud cover across the far southern reaches of the
forecast area through the short term forecast period, but kept POPs
below slight chance after tonight. Temperatures will return to at or
slightly below seasonal normals tonight through Saturday.

20

LONG TERM /Saturday Night through Thursday/...

The long term looks mostly dry with a west to northwest flow aloft
dominating the forecast area. Models continue to agree that the
stream of tropical moisture across the Gulf should stay south of
our area...although a couple of southern stream short waves could
push some moisture return back into east central GA. Still leaving
any mention of showers out for now. Another frontal boundary and
a fast moving short wave through the OH and TN Valleys could push
showers into far north GA mid week. Have included slight chance
pops for the far north Wednesday...Wednesday night...Thursday.
Overnight lows in the low to mid 30s are still possible for much
of north GA this weekend into the first of the week.

41

&&

.AVIATION...
18Z Update...
Showers and isolated thunderstorms are moving south and east of
the metro TAF sites as the cold front progresses into central
Georgia, although some VCSH may linger behind until around 20Z.
Precipitation is still ongoing at AHN and possible this afternoon
at MCN/CSG but is expected to clear those sites by 22Z. Ceilings
are improving behind the front from NW to SE, with high MVFR/low
VFR in place. Cigs will continue to lift area-wide before
scattering out in the early morning hours Saturday. Mainly W winds
early this afternoon are shifting to NW and remain so through the
rest of the period. Winds are expected to be 7-12 kts with some
gusts up to 20 kts through the overnight hours.

//ATL Confidence...18Z Update...

High confidence on winds.
Medium confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  41  61  39 /  70   5   0   5
Atlanta         65  41  57  39 /  70   5   0   5
Blairsville     59  34  52  31 /  60   5   0   0
Cartersville    61  38  55  35 /  60   5   0   0
Columbus        69  46  62  43 /  70  20   5   5
Gainesville     64  39  57  38 /  70   5   0   0
Macon           75  46  62  42 /  60  30   5   5
Rome            61  38  55  34 /  40   5   0   0
Peachtree City  67  41  59  37 /  70   5   0   5
Vidalia         82  51  67  46 /  60  50  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20/King
LONG TERM....41
AVIATION...King
Hazardous weather outlook, Mar 15, 10:56 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1056 AM EDT Fri Mar 15 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1056 AM EDT Fri Mar 15 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and a few thunderstorms ahead of a cold front will move
through central Georgia this afternoon and evening. Isolated
storms could become strong with occasional lightning strikes and
gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 15, 11:23 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT FRI MAR 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     4 S CEDARTOWN           33.96N  85.25W
03/14/2019                   POLK               GA   NWS STORM SURVEY

            MULTIPLE TREES DOWN OFF OF HIGHWAY 27. ONE TREE WAS
            SNAPPED AND TWO WERE UPROOTED ONTO A FENCE.

&&

EVENT NUMBER FFC1900117

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:02 PM EDTTornado WarningFFCFloyd, Polk25 min
Mar 14, 8:08 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk33 min
Mar 14, 8:30 PM EDTSpecial Weather StatementFFCBartow30 min
Mar 14, 8:31 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk33 min
Mar 14, 8:37 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon38 min
Mar 14, 8:51 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding, Polk39 min
Mar 14, 9:03 PM EDTSpecial Weather StatementFFCCherokee, Dawson42 min
Mar 14, 9:24 PM EDTSpecial Weather StatementFFCCherokee51 min
Mar 14, 9:39 PM EDTSpecial Weather StatementFFCDawson, Hall51 min
Mar 14, 9:56 PM EDTSpecial Weather StatementFFCForsyth49 min
Mar 14, 9:59 PM EDTSpecial Weather StatementFFCDade, Walker31 min
Mar 14, 10:37 PM EDTSpecial Weather StatementFFCDade23 min
Mar 14, 11:03 PM EDTSpecial Weather StatementFFCCatoosa, Dade42 min
Mar 14, 11:04 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard41 min
Mar 14, 11:12 PM EDTSpecial Weather StatementFFCChattooga48 min
Mar 14, 11:42 PM EDTSpecial Weather StatementFFCCarroll, Douglas33 min
Mar 15, 12:03 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Murray, Walker, Whitfield27 min
Mar 15, 12:12 AM EDTSpecial Weather StatementFFCCoweta, Heard, Troup48 min
Mar 15, 12:41 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup34 min
Mar 15, 1:15 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Spalding, Troup30 min
Mar 15, 1:17 AM EDTSpecial Weather StatementFFCChattooga, Gordon28 min
Mar 15, 1:42 AM EDTSpecial Weather StatementFFCFayette, Henry, Spalding33 min
Mar 15, 1:58 AM EDTSpecial Weather StatementFFCFloyd, Polk32 min
Mar 15, 2:22 AM EDTSpecial Weather StatementFFCFloyd38 min
Mar 15, 2:24 AM EDTSpecial Weather StatementFFCRockdale, Walton36 min
Mar 15, 2:42 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon18 min
Mar 15, 2:57 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray33 min
Mar 15, 3:08 AM EDTSpecial Weather StatementFFCCarroll52 min
Mar 15, 3:53 AM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton52 min
Mar 15, 4:39 AM EDTSpecial Weather StatementFFCHeard36 min
Mar 15, 5:30 PM EDTSpecial Weather StatementFFCTelfair30 min
Mar 15, 6:08 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler52 min
Mar 15, 7:24 PM EDTRiver Flood WarningFFCFloyd39 hr

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.